MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. CVC CATHETER; LT SILICONE CVC

MEDICAL COMPONENTS, INC. CVC CATHETER; LT SILICONE CVC
Model Number MR28010721
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After blood collection and during 0.9% saline flushing, the device (lumen) fractured/ruptured.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.A drawing of the catheter was provided indicating the fracture occurred at the lumen to hub extension junction.Without an evaluation of the actual device involved a definitive root cause could not be determined.The contract manufacturer conducted a review of the manufacturing records for the lot number provided.The device history record review established the device was manufactured within specification and customer requirements.There were no deviations or process changes in the manufacturing and/or materials for this part number.All inspections and sequence of operations were properly followed and documented.A 100% leak test is performed during inspection of this device.This test is capable of detecting lumen holes/tears in the lumen that could lead to a malfunction.

Brand Name
CVC CATHETER
Common Device Name
LT SILICONE CVC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20370672
Report Number2518902-2024-00063
Device Sequence Number6868292
Product Code LJS
UDI-Device Identifier00884908084283
UDI-Public00884908084283
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K003110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMR28010721
Device Catalogue NumberMR28010721
Device Lot NumberMRAL620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale